Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Long time solutions for a Burgers-Hilbert equation via a modified energy method


Authors: John K. Hunter, Mihaela Ifrim, Daniel Tataru and Tak Kwong Wong
Journal: Proc. Amer. Math. Soc. 143 (2015), 3407-3412
MSC (2010): Primary 35L60
DOI: https://doi.org/10.1090/proc/12215
Published electronically: April 16, 2015
MathSciNet review: 3348783
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider an initial value problem for a quadratically nonlinear inviscid Burgers-Hilbert equation that models the motion of vorticity discontinuities. We use a modified energy method to prove the existence of small, smooth solutions over cubically nonlinear time-scales.


References [Enhancements On Off] (What's this?)

  • [1] Joseph Biello and John K. Hunter, Nonlinear Hamiltonian waves with constant frequency and surface waves on vorticity discontinuities, Comm. Pure Appl. Math. 63 (2010), no. 3, 303-336. MR 2599457 (2011b:35443), https://doi.org/10.1002/cpa.20304
  • [2] John K. Hunter and Mihaela Ifrim, Enhanced life span of smooth solutions of a Burgers-Hilbert equation, SIAM J. Math. Anal. 44 (2012), no. 3, 2039-2052. MR 2982741, https://doi.org/10.1137/110849791
  • [3] Tosio Kato, The Cauchy problem for quasi-linear symmetric hyperbolic systems, Arch. Rational Mech. Anal. 58 (1975), no. 3, 181-205. MR 0390516 (52 #11341)
  • [4] A. Majda, Compressible fluid flow and systems of conservation laws in several space variables, Applied Mathematical Sciences, vol. 53, Springer-Verlag, New York, 1984. MR 748308 (85e:35077)
  • [5] Jerrold Marsden and Alan Weinstein, Coadjoint orbits, vortices, and Clebsch variables for incompressible fluids, Phys. D 7 (1983), no. 1-3, 305-323. Order in chaos (Los Alamos, N.M., 1982). MR 719058 (85g:58039), https://doi.org/10.1016/0167-2789(83)90134-3
  • [6] L. Dawson, H. McGahagan, and G. Ponce, On the decay properties of solutions to a class of Schrödinger equations, Proc. Amer. Math. Soc. 136 (2008), no. 6, 2081-2090. MR 2383514 (2009c:35436), https://doi.org/10.1090/S0002-9939-08-09355-6
  • [7] Jalal Shatah, Normal forms and quadratic nonlinear Klein-Gordon equations, Comm. Pure Appl. Math. 38 (1985), no. 5, 685-696. MR 803256 (87b:35160), https://doi.org/10.1002/cpa.3160380516

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35L60

Retrieve articles in all journals with MSC (2010): 35L60


Additional Information

John K. Hunter
Affiliation: Department of Mathematics, University of California at Davis, Davis, California 95616
Email: hunter@math.davis.edu

Mihaela Ifrim
Affiliation: Department of Mathematics, McMaster University, West Hamilton, Ontario L8S 4L8, Canada
Email: ifrim@math.berkeley.edu

Daniel Tataru
Affiliation: Department of Mathematics, University of California at Berkeley, Berkeley, California 94704
Email: tataru@math.berkeley.edu

Tak Kwong Wong
Affiliation: Department of Mathematics, University of Pennsylvania, 3451 Walnut St., Philadelphia, Pennsylvania 19104
Email: takwong@math.upenn.edu

DOI: https://doi.org/10.1090/proc/12215
Received by editor(s): February 15, 2013
Received by editor(s) in revised form: March 30, 2013
Published electronically: April 16, 2015
Additional Notes: The first author was partially supported by the NSF under grant number DMS-0072343.
The third author was partially supported by NSF grant DMS-0801261 as well as by the Simons Foundation
Communicated by: Joachim Krieger
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society